0
TECHNICAL PAPERS

Nonlinear Dynamics of a Rigid Block on a Rigid Base

[+] Author and Article Information
R. N. Iyengar, D. Roy

Department of Civil Engineering, Indian Institute of Science, Bangalore 560 012, India

J. Appl. Mech 63(1), 55-61 (Mar 01, 1996) (7 pages) doi:10.1115/1.2787209 History: Received January 24, 1994; Revised December 08, 1994; Online October 26, 2007

Abstract

The planar rocking of a prismatic rectangular rigid block about either of its corners is considered. The problem of homoclinic intersections of the stable and unstable manifolds of the perturbed separatrix is addressed to and the corresponding Melnikov functions are derived. Inclusion of the vertical forcing in the Hamiltonian permits the construction of a three-dimensional separatrix. The corresponding modified Melnikov function of Wiggins for homoclinic intersections is derived. Further, the 1-period symmetric orbits are predicted analytically using the method of averaging and compared with the simulation results. The stability boundary for such orbits is also established.

Copyright © 1996 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In